MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKFV1520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2018 whereby a gore® synecor intraperitoneal biomaterial was implanted.The complaint alleges that on (b)(6) 2019 an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection, bowel resection, bowel perforation, adhesions to small intestine, adhesions to bowel, adhesions, surgery to remove mesh, abscess.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant procedure: diagnostic laparoscopy.Laparoscopic lysis of adhesions for greater than 2 hours.Laparoscopic ventral hernia repair at 2 locations; one was a ventral incisional hernia located at the patient's previous incision site and then an incisional hernia located in the patient's previous c-section site.Excision of soft tissue mass x2.5.Panniculectomy with open repair of hernia and patient's previous pfannenstiel incision.The hernia was repaired with a 15 x 20 cm piece of synecor mesh.Implant: gore® synecor intraperitoneal biomaterial [gkfv1520/16525046, 15 x 20 cm] implant date: (b)(6) 2018 (hospitalization (b)(6) 2018) (b)(6) 2018: (b)(6).(b)(6), md.Operative report.Preoperative diagnosis: patient with soft tissue lesions x2 located in the right upper quadrant.Patient with recurrent infection and drainage at previous c-section site.Has history of waxing and waning of wound that opens and closes.Abdominal pain and waxing and waning episodes of nausea, vomiting, and partial bowel obstructive symptoms.Postoperative diagnosis: patient with soft tissue lesions x2 located in the right upper quadrant.Patient with recurrent infection and drainage at previous c-section site.Has history of waxing and waning of wound that opens and closes.Abdominal pain and waxing and waning episodes of nausea, vomiting, and partial bowel obstructive symptoms.Indications: (b)(6) is a 45-year-old female who is known to me.Patient was seen as outpatient with complaints of ongoing abdominal pain, ongoing signs of irritation and had pannus.Ct scan was obtained in discussion with the patient and given her symptom and history of previous surgery, it was derided to bring the patient to the or for diagnostic laparoscopy and for excision of soft-tissue masses that were causing the patient discomfort.Anesthesia: general endotracheal local.Estimated blood loss: approximately 25 ml.Urine output: no measured.Iv fluids: approximately 2 l of crystalloid.Description of procedure: ¿after the risks and benefits of the procedure were explained to the patient including risk of bleeding, risk of infection, risk of need for reoperation, patient was willing to proceed.On date of operation, patient was brought to the operating room and made supine.The ventral abdomen was prepped and draped in usual sterile fashion.Time-out was performed, identified right patient, right side, and right procedure.I then proceeded to then localize the area of palmer's point and make an incision.Veress needle was introduced and tested to be in place using a water drop test.I then used optiview technique to place a 5 mm trocar.I then introduced the camera and inspected the abdominal cavity.Upon inspection of the abdominal cavity, the patient was noted to have diffuse adhesions to the ventral abdominal wall.Starting at the patient's previous incision site and then at the patient's previous pfannenstiel incision, there were several loops of bowel seen adherent to the ventral abdominal wall and omentum adherent to the ventral abdominal wall.I proceeded to then introduce 2 more trocars.I then proceeded to begin to use metzenbaum scissors laparoscopically.I then introduced 2 more trocars, a 5 mm trocar in the left mid quadrant and then underwent the left lower quadrant.I proceeded to then introduce the camera and began to lyse adhesions meticulously for approximately 2 hours reducing the omentum back into the abdominal cavity to reduce incarcerated the omentum from the patient's incisional hernia in the umbilical region and worked my way meticulously towards the bowel.Once at the bowel, i begin to meticulously lyse adhesions and reduced the small bowel back into the abdominal cavity.Upon lysis of adhesions to the point of the pfannenstiel incision, i noted that there was multiple small bowel loops that were adherent and are going through the hernia.I reduced the small bowel back into the abdominal cavity until i encountered the last remaining loop.The last remaining loop was very adherent and stuck to the patient's previous pfannenstiel incision, going towards the abdominal wall.I meticulously worked until i was able to dissect out the neck of the hernia and then i was able to visualize that the loop of bowel was very much adherent and could not be easily reduced.Understanding that if i continue to proceed in this manner, it was likely the cause of enterotomy or tear of the bowel, i decided to then do a cut down at patient's pfannenstiel incision.I made an incision over the area of the hernia and indeed the small bowel.I had worked this way to the fascia was in the subcutaneous tissue and then proceeded to have eroded towards the skin.I proceeded to dissect the bowel free and the area of concern was then repaired using 0 vicryl in interrupted fashion and then reduced back into the abdominal cavity.I then noted the accompanied area had been grossly inflamed and involved.I proceeded then perform a panniculectomy to resect the area of tissue that was involved with the bowel.The area was marked and i proceeded to copiously irrigate the surgical site.The fascia was closed using interrupted 0 prolene.Once the fascial repair was made, i went back laparoscopically and the abdomen was insufflated.I was able to evaluate the site and as well as the remaining bowel.I ran the bowel and several bowel loops were then lysed and laid in alignment.I proceeded to then close the incisional ventral hernia.I used 0 prolene to suture pass in interrupted fashion on either sides of the hernia and then tied together.This closed on the defect partially.I then repeated the procedure 3 more times and noted to close the defect at the incision site.Once this was done, the defect was closed.I then inspected the hernia, the pfannenstiel incision that looked to be closed.I proceeded to then introduce a 15 x 20 cm piece of synecor.Using the chandelier technique, the synecor was suspended and then i proceeded to use a securestrap tacker to then tack the mesh into place using the double crown method.Once the mesh was secured in the patient's abdominal cavity, i proceeded to then inspect the abdominal cavity.I inspected the bowel again.There were no enterotomies that were identified.I then turned my attention to the patient's pannus and the site of what appeared to be waxing and waning enterocutaneous fistula.I proceeded to then resect that whole area including the fatty tissue and the skin, and essentially, i performed panniculectomy at that site removing the inflamed tissue and that was passed off as a specimen.I proceeded to copiously irrigate the surgical site.I proceeded to then lay a 15 blake drain at this site and then using 0 vicryl in interrupted fashion, i began to reapproximate the subcutaneous tissue deep and then i used 2-0 vicryl to reapproximate the subcutaneous tissue, and then i used 2-0 vicryl to reapproximate the deep dermis.Once this was done, i proceeded to then use staples to close the incision.I then turned my attention to 2 soft tissue lesions that the patient presented, with complaint of pain at the site.This was marked prior to the procedure.I made an incision and then i was able to identify what appeared to be soft tissue lipoma, so i excised around it and removed it.I then repeated the same thing at the 2nd site.These were passed off as specimen.I copiously irrigated the surgical site.At this point in time, the abdomen was inspected again and hemostasis was checked for.I proceeded to then use a 3-0 vicryl throughout to reapproximate the subcutaneous tissue and the deep dermis.Staple was then used to close the skin.I then used staples to reapproximate the port sites and closed them.The drain was put to continue suction bulb.Dressing was applied at all the surgical sites.A regional block was then performed for the patient.Tap block was then performed.Patient tolerated the procedure well.Patient was transferred to the post anesthesia care unit in stable condition.¿ specimen sent: 1) soft tissue lesion x2.2) pannus from the sire of the patient¿s enterocutaneous fistula.(b)(6) 2018: (b)(6).Implant sticker.Gore® synecor intraperitoneal biomaterial.Ref: gkfv1520.Sn: 16525046.Exp: 2020-06-27.(b)(6) 2018: (b)(6).Implant record.Implant/manufacturer: grft 20x15cm synecre #gkfv1520/w.L.Gore & associates, inc.Qty/surgeon: 1/(b)(6), (b)(6), md.Cat #/serial #: gkfv1520/16525046.Size/exp date: 15cm x 20cm; 6/27/20.Qty/size: 1/abdomen.Culture: no.The records confirm a gore® synecor intraperitoneal biomaterial (gkfv1520/16525046) was implanted during the procedure.Relevant medical information: (b)(6) 2018: (b)(6).(b)(6), md.Pathology.Final diagnosis: a) soft tissue mass, excision: 1) mature adipose tissue; consistent with benign lipoma.Negative for atypical/malignant features.B) pannus, resection: 1) 382-gram skin and attached tissue; consistent with pannus.2) see gross description.Gross description: a) identified as "soft tissue mass." received fresh, labeled with the patient's name are multiple lobulated fragments of bright yellow unremarkable fat totaling 22 grams of measuring 6 x 5 x 2 cm in aggregate.The specimen is serially sectioned revealing bright yellow unremarkable fat.The specimen is representatively submitted in a1-a3 following overnight fixation in formalin.B) identified as ¿pannus.¿ received fresh, labeled with the patient¿s name is 382 grams of dark brown skin and attached fat measuring 31 x 7 x 3 cm.Sections through the specimen demonstrate bright yellow fat and soft fibrous tissue.The specimen is unremarkable and submitted gross only.Specimens: a) mass-soft.B) tissue-pannis.(b)(6) 2018: (b)(6).(b)(6); (b)(6), md.Discharge summary.Discharge diagnosis: ventral hernia repair and panniculectomy (b)(6) 2020.Hospital course: s/p ventral hernia repair and panniculectomy (b)(6) 2020; did well post op; tolerated diet; had bowel movement.Okey to discharge home per surgery.Condition at discharge: improved, stable.Follow up with (b)(6), md in 1-2 weeks.(b)(6) 2018: (b)(6).(b)(6), md.Emergency room report.Abdominal pain, unable to pass gas.1-2 episodes of vomiting today.Diffuse abdominal cramping and pain.Constipation post-surgery (b)(6) 2018.Surgical history: cholecystectomy, hysterectomy, bilateral tubal ligation.History of gastro esophageal reflux disease.Exam: abdomen: multiple post-surgical sites all clean dry and intact without signs of infection.Positive abdominal distention with decreased bowel sounds.Tympanic to percussion.Generalized tenderness to palpation.Wbc 12.8 h (4.0-11.0).Impression/plan: intra-abdominal abscess post-procedure.Admit.(b)(6) 2018: (b)(6).(b)(6), np; (b)(6), md.History and physical.Presented to emergency department with constipation and diffuse abdominal pain.States has not had a bowel movement since discharged home from hospital after surgery almost a week ago, not passed any flatus in the last day or so, and had a couple of episodes of vomiting yellowish green colored vomit today and reports abdominal pain.Tried stool softeners at home but no relief.General surgery was consulted and recommended admission for further evaluation.Exam: abdomen: distended, active bowel sounds, no guarding, no rebound.Left lower quadrant tenderness, left upper quadrant tenderness, right lower quadrant tenderness, right upper quadrant tenderness.Ct (b)(6): large 13 cm abscess in the anterior peritoneal cavity deep to the umbilicus.Fluid throughout the colon and small bowel without evidence of obstruction.Colonic diverticulosis.Impression/plan: intra-abdominal abscess post-procedure.Possible intra-abdominal abscess vs seroma status post recent ventral hernia repair and panniculectomy.Admit to inpatient observation, iv fluids, empiric antibiotics.Surgery consulted.Nothing by mouth.(b)(6) 2018: (b)(6).(b)(6), md.Consultation.History of multiple abdominal surgeries.On (b)(6) she had excision of flank mass with advancement of flap for closure of defect by dr.(b)(6).(b)(6) lap with loa and excision of soft tissue mass and ventral hernia repair of 2 defects and panniculectomy by same surgeon.After discharge, since monday(b)(6), began having abdominal pain, couldn¿t eat, was not having bowel movements or passing flatus.Abdominal pain in upper quadrants.Now having watery bowel movements.Impression/plan: intraperitoneal air fluid collection, likely hematoma/seroma.Disposition: interventional radiology drainage.(b)(6) 2018: (b)(6).Operative screens.Bmi 35.2.(b)(6) 2018: (b)(6).(b)(6), md.Surgical case record.Surgeons: (b)(6), md.Procedure: ct guided drainage.Preoperative diagnoses: intra-abdominal abscess.Post-operative diagnosis: intra-abdominal abscess.(b)(6) 2018: (b)(6).(b)(6).Pathology.Clinical history: abscess, no history of malignancy.Final diagnosis: abdominal fluid, paracentesis: neutrophils and proteinaceous debris, consistent with abscess.Negative for malignant cells.Comment: correlation with cultures and other clinical findings is recommended.Gross description: 7 ml thick, tan, cloudy, fresh fluid.Specimens: a) fluid for cytology ¿ abdominal.(b)(6) 2019: (b)(6).(b)(6), np.Discharge summary.Impression/plan: intraperitoneal seroma.Drain placed by ir under ct (b)(6).No fever, wbc trended down to 10, having bowel movements.Changes dressing with triple antibiotic ointment.Levaquin and flagyl for 10 days.Follow up with dr.(b)(6) in clinic on monday.Discharge home.(b)(6) 2019: (b)(6).(b)(6), md; (b)(6), do.Emergency room record.Recent admission (b)(6) status post intraperitoneal seroma with ir drain placement presents with complaint of abdominal pain and distention since 5 days.Reports having been to navicent on friday for evaluation without any relief of symptoms.Distension progressively increasing.Complaint of symptomatic fever and chills.Difficulty having bowel movement.Tachycardic and febrile on presentation.Exam: abdomen: atraumatic, soft distended, well healed surgical lap scars, + diffuse tenderness to superficial palpation greater epigastric, left lower quadrant areas.Impression/plan: intrabdominal abscess.Admit.(b)(6) 2019: (b)(6).(b)(6), np.History and physical.Presented today with worsening abdominal pain over the last several days.Wbc 12.5.Impression/plan: abdominal pain.Persistent abdominal abscess status post drain (b)(6).Admit, iv fluids, iv antibiotics.Dr.(b)(6) consulted.(b)(6) 2019: (b)(6).(b)(6).Radiology ¿ ct abdomen/pelvis.Clinical information: abdominal pain.Two months postop for umbilical hernia repair and lipoma excision.Fever.Findings: the gallbladder is surgical absent.There is a large gas and fluid collection within the anterior abdominal wall which has decreased in size when compared to the previous exam and currently measures about 9.8 x 5.1 x 12.3 cm.Impression: large abscess in the anterior abdominal wall which has decreased in size when compared to the previous exam.A drain was placed in this abscess on (b)(6) 2018 but is not present on today¿s study.(b)(6) 2019: (b)(6).(b)(6), md.Consultation.Abdominal pain started about a week ago.Seroma drained about 8 days after surgery.Had not passed gas or had a bowel movement in 2-3 days.Exam: abdomen: abnormal bowel sounds, tenderness, soft, no distended.Impression/plan: intrabdominal abscess/seroma.Diagnostic laparoscopy with mesh exploration and wash out on (b)(6).Explant procedure: diagnostic laparoscopy.Laparoscopic lysis of adhesions.Conversion to exploratory laparotomy with small-bowel resection.Explanation of mesh.Tap block.Explant date: (b)(6) 2019 (hospitalization (b)(6), 2019).(b)(6) 2019: (b)(6).(b)(6), md.Operative report.Preoperative diagnosis: infected ventral abdominal wall mesh.Postoperative diagnosis: infected ventral abdominal wall mesh, perforated small bowel, and small bowel adhesions.Estimated blood loss: approximately 100 ml.Anesthesia: general endotracheal with local and tap.Description of procedure: ¿after the risks and benefits of the procedure were explained to the patient, including risk of bleeding, risk of infection, risk of need for reoperation, the patient was willing to proceed.On date of operation, patient was brought in to the operating room and made supine.The ventral abdomen was prepped and draped in usual sterile fashion.Time-out was performed, identified right patient, right side, and right procedure.I then proceeded to make an incision at palmer's point.I introduced the veress needle.The veress needle was tested to be in place using water drop test.I then insufflated the abdomen to 15 mmhg.Once this was done, i proceeded to then optiview and introduced a 5-mm trocar.The patient had mild diffuse adhesions.I proceeded to create a room and i introduced a trocar in the left mid quadrant and then left lower quadrant.I proceeded to then lyse adhesions and noted that the patient had a lot of small bowel adhered to the previously-placed mesh.I then entered into an abscess cavity that was below the mesh and the bowel with inflammatory rind where the bowel was stuck.While i lysed the adhesions, i noted that there was a perforation in the small bowel towards the area where the abscess is located.I proceeded to then finish lysing the bowel down with mesh, and then dissecting and pulling the mesh within the ventral abdominal wall.I then converted to open.Lower midline incision was created.I then dissected into the abdominal cavity.The mesh was then explanted.Once the mesh was explanted, i proceeded to find a small bowel around it and found the area of defect in the small-bowel resection.I involved the small bowel.I then noted that there was a lot of small bowel adhered to the pelvis on the patient's previous gynecological procedure.I lysed the adhesions and straightened everything out.I proceeded to then resect the small bowel using a gia 75 with blue load proximally and distally.I then performed a functional side-to-side anastomosis.Once this was done and the small bowel was passed off, i copiously irrigated the abdominal cavity.A drain was placed.I then closed the ventral abdominal using 1 looped pds x2 from proximal to midline and distal to midline, then tied in the middle.I then proceeded to then reapproximate the subcutaneous tissue and then the skin was then closed.Drain was then sutured in place.Tap block was performed.The patient tolerated the procedure well.Patient was transferred to post anesthesia care unit in stable condition.¿ relevant medical information: (b)(6) 2019: (b)(6).(b)(6), md.Pathology.Final diagnosis: a) foreign body, abdomen gross only examination: synthetic mesh with clips, 20 cm in greatest dimension.B) small bowel (x2), resection: 1) benign small bowel segments with dense fibrous adhesions, multiple transmural defects, submucosal edema and vascular congestion with focal mucosal ischemic change (mild).2) negative for malignancy.Gross description: a) identified as "abdominal mesh".Received is synthetic mesh with purple-blue clips present.The mesh measures 20 x 10 by up to 0.2 cm.The specimen is submitted gross only and retained per the hospital guidelines.B) identified as "small bowel x 2".Received fresh, labeled with the patient's name are two lengths of small bowel, both stapled at the margins.The largest length of small bowel measures 27 x 4 cm.The smaller length of small bowel measures 21 x 3 cm.The length of small bowel demonstrates fibrous adhesions at the midpoint measuring 3 cm.Adjacent is a suture and opened defect measuring 2.5 cm.The requisition states "one has suture at small bowel lesions".The serosa demonstrates scattered fibrous adhesions and yellow exudate.Multiple open defects are identified scattered throughout both lengths of small bowel.The mucosa is tan-pink to gray with a dusky scattered appearance.The fatty mesentery measures up to 2.5 cm in greatest thickness.The specimen is representatively submitted as follows: b1: en face margins large segment.B2, b3: transmural defects larger segment, at suture.B4: section of small bowel and fibrous adhesions, large segment.B5: en face stapled margin smaller segment.B6, b7: transmural defects, smaller segment.B8: section of small bowel and fibrous adhesions, small segment.Specimens: a) foreign body-mesh abdominal.B) small bowel ¿ x2, (1 has suture at small bowel lesion).(b)(6) 2019: (b)(6).Lab.Wbc 19.4 h (4.0-11.0), albumin 1.7 l (3.4-5.0).(b)(6) 2019: (b)(6).Lab.Wbc 17.6 h (4.0-11.0), albumin 1.8 l (3.4-5.0).(b)(6)19: (b)(6).Lab.Wbc 13.7 h (4.0-11.0).(b)(6)19: (b)(6).(b)(6), md.Radiology ¿ ct abdomen/pelvis.History: abscess.Findings [included]: the gallbladder is surgical absent.There is appearance of interval surgery.The fluid collection described previously in the midline is considerably smaller than previously.This is measured today on axial image 42 and measures 8.0 x 2.6 cm, previously 9.8 x 5.1 cm.There is a catheter placed via the left lower quadrant and coiled and terminating in the mid abdomen.Evaluation of bowel loops is limited by lack of oral or iv contrast.There is infiltration of the mesenteric fat fairly diffusely which may be postsurgical or secondary to inflammation.There is a right lower quadrant fluid collection that does not appear to represent an unopacified loop of bowel.On axial image 71 of series 2, this measures 6.5 x 4.1 cm in size.This is suspicious for developing abscess in the right lower quadrant.There are findings suspicious for a small developing fluid collection in the midline of the pelvis axial image 68, measuring 2.4 x 2.7 cm in size.Follow-up ct scan with good oral opacification with contrast is indicated for more definitive evaluation made to exclude other developing fluid collections.There is new curvilinear density in the right abdomen, axial images 38 through 45, possibly representing suture material or packing material.Correlation with the surgical history is needed.There is colonic diverticulosis without specific evidence for diverticulitis.There are dilated loops of small bowel which are poorly evaluated without contrast.The colon is not dilated.The findings could represent small bowel ileus or developing small bowel obstruction.Impression: there has been apparent interval surgery and a drainage tube now present coiled in the abdomen.Midline fluid collection noted previously is smaller but does persist as detailed above.There is a least one new probable abscess collection in the right lower quadrant in the pelvis.Follow-up ct scan with good oral opacification is indicated for more definitive evaluation.Multiple dilated loops of small bowel may represent ileus, though early small bowel obstruction is not excluded, and again this could be followed with repeat ct following oral contrast.There are new bilateral basilar parenchymal densities and small effusions, possible representing developing pneumonia in the proper clinical setting.(b)(6) 2019: (b)(6).Lab.Wbc 15.3 h (4.0-11.0).(b)(6) 2019: (b)(6).Sally round, np; (b)(6), md.Discharge summary.Abdominal pain.Exam: abdomen: soft, dressing postoperative.Impression/plan: persistent abdominal abscess now status post diagnostic laparoscopy with mesh removal and wash 2/05.Gastroesophageal reflux disease.Ct findings: right lower quadrant hematoma.Not an abscess per surgeon.Colon resection (b)(6) 2019, continue postop care.Refused packed red blood cells.Having bowel movements.Discharge home.Follow up with primary care provider (b)(6), md in 2 days.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesions, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, infection inflammation, adhesions, fistula formation, seroma formation, perforation, wound dehiscence, wound complications, pain, bowel obstruction, ileus, revision/resurgery, device contraction, fever, hernia recurrence.¿ the instructions for use further warn: ¿as with any mesh, use of gore® synecor intraperitoneal biomaterial in contaminated fields may require removal of mesh if infection occurs.¿ the instructions for use further warn: ¿strict aseptic techniques should be followed.When operative infection is suspected, dissection of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11564145
Report Number3003910212-2021-01183
Device Sequence Number4846016
Product Code FTL
UDI-Device Identifier00733132635375
UDI-Public00733132635375
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2020
Device Model NumberGKFV1520
Device Catalogue NumberGKFV1520
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/05/2021
04/05/2021
04/05/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/28/2021
12/13/2021
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight82 KG